New Mexico, 2014Drought in New Mexico, November 1 to 30, 2014
November 1 to 30, 2014 · NWS EPZ · 3 events in 3 counties and zones
Slightly below normal precipitation in the Gila Region kept this part of Grant County in Severe(D2) drought through the month of November.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slightly below normal precipitation in the Gila Region kept this part of Grant County in Severe(D2) drought through the month of November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 31, 1:38 PM MST, 10 hours 22 minutes earlier.
Area forecast discussion, Oct 31, 1:38 PM MST, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 PM MDT FRI OCT 31 2014
.SYNOPSIS...
WEAK UPPER DISTURBANCES WILL BRING MOSTLY CLOUDY SKIES WITH
SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND
TONIGHT AND AGAIN ON SATURDAY. A STRONGER LOW PRESSURE SYSTEM WITH
A COLD FRONT WILL MOVE SLOWLY ACROSS THE SOUTHWESTERN UNITED
STATES SATURDAY NIGHT...SUNDAY AND MONDAY RESULTING IN BETTER
CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE REGION.
TEMPERATURES WILL BE ABOVE NORMAL SATURDAY AND SUNDAY BEFORE
COOLING DOWN MONDAY AND TUESDAY AFTER THE COLD FRONT PASSES
THROUGH THE AREA. FOR THE REMAINDER OF NEXT WEEK WE CAN EXPECT
MOSTLY DRY WEATHER WITH NEAR NORMAL TEMPERATURES.
&&
.DISCUSSION...
MODELS SHOW RESPECTABLE AGREEMENT THROUGH SUNDAY BEFORE WIDELY
DIVERGING ON MEDIUM AND LONGER TERM. EARLY THIS MORNING A COLD
FRONT MOVED WESTWARD THROUGH THE CWA WITH EASTERLY WINDS BEHIND
THE BOUNDARY PUSHING COOLER AIR INTO THE REGION. MEANWHILE A DEEP
UPPER TROUGH HAS BEEN SLOWLY APPROACHING THE WEST COAST THIS
MORNING WHILE A WEAK UPPER WAVE AHEAD OF IT IS EXPECTED TO MOVE
ACROSS NEW MEXICO AND WEST TEXAS. AIR MASS IS VERY MARGINALLY
UNSTABLE SO EXPECT LIFTING AHEAD OF THE DISTURBANCE WILL SUPPORT
VERY ISOLATED SHOWERS WITH MOSTLY LIGHT RAINFALL TONIGHT.
A MORE COMPLEX SITUATION EVOLVES ON SATURDAY. PRIMARY UPPER TROUGH
AXIS MOVES ACROSS THE WEST COAST INTO THE GREAT BASIN WHILE
ANOTHER SHORT WAVE EJECTS TO THE NORTHEAST INTO THE SOUTHERN
ROCKIES. CONCURRENTLY DEEP SURFACE LOW WEST OF THE DIVIDE WILL
COMBINE WITH SURFACE HIGH TO PRODUCE A MORE SOUTHERLY LOW LEVEL
FLOW WITH ADVECTION OF SLIGHTLY WARMER AND MOISTER AIR MASS.
CONSEQUENTLY SURFACE DEWPOINTS WILL RISE TO AROUND 45 TO 50 F WITH
PRECIPITABLE WATER FROM .6 TO .8 INCH. THIS WILL KEEP AIR MASS
WEAKLY UNSTABLE ALLOWING FOR ISOLATED THUNDERSTORMS AGAIN SATURDAY
AND SATURDAY NIGHT.
SUNDAY AND SUNDAY NIGHT SOUTHERN PORTION OF TROUGH AXIS ADVANCES
ACROSS SOUTHERN CALIFORNIA INTO ARIZONA WITH SURFACE TROUGH AND
ASSOCIATED LOW LEVEL CONVERGENCE DRIFTS ACROSS THE CWA. SOUTH TO
SOUTHWEST WINDS WILL SUSTAIN MOISTURE INFLOW WITH PRECIPITABLE
WATER RANGING FROM AROUND .6 TO .9 INCH. AIR MASS WILL REMAIN
WEAKLY UNSTABLE WITH CAPES AROUND 400 TO 700 J/KG ALLOWING FOR
SCATTERED THUNDERSTORM ACTIVITY. 50 KT MID LEVEL FLOW AND WET BULB
ZERO HEIGHTS AROUND 8000 FEET AGL INDICATE A RISK FOR DAMAGING WIND
AND HAIL WITH ANY STORMS BUT LATEST MODEL OUTPUT ALSO INDICATING
LESS INSTABILITY THAN PREVIOUSLY FORECASTED. THUS UNCERTAINTY
REMAINS CONCERNING SEVERE WEATHER POTENTIAL.
MODEL SOLUTIONS GREATLY VARY BEGINNING ON MONDAY. GFS...GFS
ENSEMBLES...DGEX AND NAM INDICATE COLD FRONT AND THEN UPPER
TROUGH WILL MOVE ACROSS THE REGION MONDAY AND TUESDAY BRINGING
COOLER BELOW NORMAL TEMPERATURES WITH MOST RAINFALL ENDING BY
MONDAY NIGHT. IN CONTRAST ECMWF DEVELOPS DEEP CLOSED LOW SOUTH OF
THE BORDER WHICH WILL SUSTAIN RAINFALL OVER THE CWA MOST OF NEXT
WEEK. CMC MEANWHILE PLACES CLOSED LOW OVER BAJA WHICH ALSO
PRODUCES RAINFALL OVER THE CWA EXTENDED PERIODS. GIVEN THE
UNCERTAINTIES WILL CONTINUE WITH DRY OUTLOOK AFTER MONDAY.
&&
.AVIATION...VALID 01/00Z - 02/00Z...
EXPECT INCREASING HIGH AND MID-LEVEL CLOUDS THIS EVENING AS UPPER
LEVEL MOISTURE CONTINUES TO INCREASE ACROSS THE AREA. WINDS WILL
REMAIN EAST TO SOUTHEAST...AND COULD GUST 25-30 KNOTS IN FAR SW NEW
MEXICO FOR A FEW HOURS AFTER SUNSET. A WEAK UPPER LEVEL DISTURBANCE
WILL PRODUCE ISOLATED SHOWERS LATE TONIGHT THROUGH ABOUT DAWN
TOMORROW...ENOUGH FOR VCSH AT MOST TERMINALS. STABILITY PARAMETERS
AND SOUNDINGS INDICATE NO THUNDER. ANOTHER WEAK DISTURBANCE WILL
APPROACH WESTERN NM LATE TOMORROW AFTERNOON...WITH ISOLATED THUNDER
POSSIBLE...MAINLY WEST OF THE CONTINENTAL DIVIDE.
&&
.FIRE WEATHER...
WINDS STILL GUSTING OVER 30 MPH IN FAR SW NEW MEXICO THIS AFTERNOON.
THIS COULD LAST A FEW HOURS AFTER SUNSET. DEWPOINTS HAVE INCREASED
INTO THE 40S...SO MIN RH VALUES ARE FAR FROM CRITICAL THRESHOLDS.
THIS WILL REMAIN THE CASE THROUGH THE WEEKEND.
A WEAK UPPER LEVEL DISTURBANCE MAY BRING SOME SPOTTY SHOWERS TO THE
AREA LATE TONIGHT UP UNTIL AROUND DAWN SATURDAY. ANOTHER DISTURBANCE
MAY BRING ISOLATED THUNDERSTORMS TO FAR SW NEW MEXICO LATE TOMORROW
AFTERNOON AND INTO THE EVENING. THE MAIN TROUGH WILL BRING SCATTERED
THUNDERSTORMS TO THE ENTIRE AREA SUNDAY AFTERNOON...LINGERING INTO
MONDAY FOR AREAS NEAR AND EAST OF THE RIO GRANDE.
DRIER AND MUCH COOLER WEATHER IS ON TAP FOR MOST OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 54 77 58 79 56 / 10 10 20 30 20
SIERRA BLANCA 53 75 51 78 55 / 10 0 10 20 20
LAS CRUCES 49 76 55 78 50 / 10 10 10 30 20
ALAMOGORDO 52 75 54 75 53 / 10 10 10 30 20
CLOUDCROFT 35 58 38 58 37 / 20 10 10 40 30
TRUTH OR CONSEQUENCES 51 72 52 76 53 / 20 10 10 30 20
SILVER CITY 47 70 49 73 46 / 20 10 0 30 30
DEMING 48 76 50 78 49 / 20 10 10 30 20
LORDSBURG 47 75 49 76 47 / 20 0 0 30 20
WEST EL PASO METRO 53 77 58 80 54 / 10 10 20 30 20
DELL CITY 47 73 53 78 50 / 10 0 10 30 20
FORT HANCOCK 53 79 57 80 54 / 10 0 20 30 20
LOMA LINDA 55 73 55 78 57 / 10 10 20 30 30
FABENS 48 78 56 79 49 / 10 10 20 30 20
SANTA TERESA 50 77 55 79 53 / 10 10 20 30 20
WHITE SANDS HQ 52 76 57 79 54 / 10 10 20 30 20
JORNADA RANGE 39 75 45 79 44 / 10 10 10 30 20
HATCH 44 76 50 79 47 / 20 10 10 30 20
COLUMBUS 52 77 52 78 52 / 20 10 10 30 20
OROGRANDE 53 76 57 79 54 / 10 10 20 30 20
MAYHILL 40 63 43 64 42 / 20 10 10 40 30
MESCALERO 37 61 39 66 41 / 20 20 10 40 30
TIMBERON 37 62 42 68 38 / 20 10 10 40 30
WINSTON 43 68 44 69 41 / 20 20 10 30 30
HILLSBORO 50 73 53 77 51 / 20 10 10 30 30
SPACEPORT 45 74 49 78 46 / 10 10 10 30 20
LAKE ROBERTS 41 71 43 74 42 / 20 10 10 30 30
HURLEY 47 71 48 74 48 / 20 0 0 30 30
CLIFF 35 73 39 75 43 / 20 0 0 30 20
MULE CREEK 33 72 38 71 41 / 20 0 0 20 30
FAYWOOD 50 75 51 78 51 / 20 10 10 30 30
ANIMAS 49 76 49 75 46 / 20 0 0 30 20
HACHITA 47 78 51 78 49 / 20 0 0 30 20
ANTELOPE WELLS 47 75 48 77 50 / 20 0 0 30 20
CLOVERDALE 50 73 52 74 44 / 20 0 0 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05 ROGASH/25 HARDIMAN
Hazardous weather outlook, Oct 31, 3:22 AM MST, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
422 AM MDT FRI OCT 31 2014
NMZ401>417-TXZ418>424-011130-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
422 AM MDT FRI OCT 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT.
BREEZY EAST WINDS WILL CONTINUE TODAY. GUSTS OF 25-35 MPH ALONG WEST
SLOPES OF TERRAIN. SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY WEST OF THE RIO GRANDE VALLEY. SMALL HAIL AND BRIEF
HEAVY RAINFALL POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY NIGHT.
SOUTHWEST WINDS 20 TO 30 MPH SUNDAY...WITH BLOWING DUST POSSIBLE IN
RAIN FREE AREAS OF THE LOWLANDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HEFNER
Drought, Upper Gila River Valley
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The entire zone remained in Severe(D2) drought through the month of November. The Gila Hot Springs Cooperative Observer reported 0.48 inches of precipitation which was 0.39 inches below normal.
Drought, Southern Gila Highlands/Black Range
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southern Gila Highlands/Black Range forecast zone
- Reported by
- Drought Monitor
The northern half of the zone remained in Severe(D2) drought through the entire month of November.
Drought, Southwest Desert/Lower Gila River Valley
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The northern and eastern portions of the zone remained in Severe(D2) drought through the month of November. The Redrock Cooperative Observer reported 0.55 inches of precipitation which was 0.11 inches below normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, November 1, 20144 deaths · 1 injured · 1 event
- Strong Wind in West Virginia, November 1, 2014$136,000 · 33 events
- Drought in Texas, November 1 to 30, 2014$44,000 · 24 events
- High Wind in Utah, November 1, 2014$75,000 · 70 kt wind · 4 events
- Drought in Oklahoma, November 1 to 30, 201441 events
- Frost and Freeze in Kentucky, November 1 to 2, 201422 events
- Drought in New Mexico, November 1 to 30, 201420 events
- Frost and Freeze in Illinois, November 1 to 2, 201419 events
- Heavy Snow and Winter Weather in South Carolina, November 1, 2014$18,000 · 5 events
- Blizzard and Heavy Snow in Tennessee, November 1, 201417 events
- Drought in Texas, November 1 to 30, 201416 events
- Winter Weather in Georgia, November 1, 201413 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547880, 547881, 547882.